Alert archive / Michigan / Gale Watches in 2011
Gale Watch 5, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Feb 16, 2011, 3:33 PM EST. It took effect at Feb 18, 2011, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2011, 3:33 PM EST (20:33 UTC)
- In effect from
- Feb 18, 2011, 7:00 AM EST
- Expired
- Feb 17, 2011, 3:43 PM EST
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
447 WHUS73 KAPX 162033 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 333 PM EST WED FEB 16 2011 LMZ342-344>346-170445- /O.CAN.KAPX.SC.Y.0018.000000T0000Z-110216T2200Z/ /O.NEW.KAPX.GL.A.0005.110218T1200Z-110219T0400Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 333 PM EST WED FEB 16 2011 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LMZ323-170445- /O.NEW.KAPX.GL.A.0005.110218T1200Z-110219T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 333 PM EST WED FEB 16 2011 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
117 WHUS73 KAPX 170313 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1013 PM EST WED FEB 16 2011 LMZ323-342-344>346-171115- /O.CON.KAPX.GL.A.0005.110218T1200Z-110219T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1013 PM EST WED FEB 16 2011 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
227 WHUS73 KAPX 170901 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 401 AM EST THU FEB 17 2011 LMZ323-342-344>346-171715- /O.NEW.KAPX.SC.Y.0019.110217T1200Z-110218T1200Z/ /O.CON.KAPX.GL.A.0005.110218T1200Z-110219T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 401 AM EST THU FEB 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
109 WHUS73 KAPX 171613 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1113 AM EST THU FEB 17 2011 LMZ323-342-344>346-180015- /O.CON.KAPX.SC.Y.0019.000000T0000Z-110218T1200Z/ /O.CON.KAPX.GL.A.0005.110218T1200Z-110219T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1113 AM EST THU FEB 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
623 WHUS73 KAPX 172043 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 343 PM EST THU FEB 17 2011 LMZ323-342-344>346-180445- /O.CAN.KAPX.SC.Y.0019.000000T0000Z-110218T1200Z/ /O.UPG.KAPX.GL.A.0005.110218T1200Z-110219T0400Z/ /O.NEW.KAPX.GL.W.0043.110218T1200Z-110219T2200Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 343 PM EST THU FEB 17 2011 ...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 5 PM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 5 PM EST SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Feb 16, 3:27 PM EST, 6 minutes earlier.
Area forecast discussion, Feb 16, 3:27 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
327 PM EST WED FEB 16 2011
.SYNOPSIS.../ISSUED AT 327 PM/
A STORM SYSTEM THAT ORIGINATED OVER THE PACIFIC NORTHWEST...WILL
DEEPEN AND MOVE INTO THE DAKOTAS TONIGHT...BEFORE LIFTING INTO
HUDSON BAY FRIDAY NIGHT.
SOUTHWEST WINDS IN ADVANCE OF THIS SYSTEM...WILL GENERATE SPRING
LIKE CONDITIONS OVER THE NORTHERN LAKES THROUGH FRIDAY. SOME LIGHT
RAIN...DRIZZLE AND FOG ARE EXPECTED OVER NORTHERN MICHIGAN
TONIGHT THROUGH EARLY FRIDAY...IN RESPONSE TO THE APPROACHING STORM
SYSTEM.
A RETURN TO TYPICAL WINTERTIME CONDITIONS IS EXPECTED FRIDAY
AFTERNOON...BEHIND THIS EXITING STORM SYSTEM. TEMPERATURES WILL TURN
COOLER...WITH SOME LAKE SNOWS THROUGH THE WEEKEND.
SWR
&&
.SHORT TERM.../ISSUED AT 327 PM/...TONIGHT
HIGH PRESSURE OFF THE EAST COAST IS STILL PRODUCING RETURN FLOW OVER
LOWER MICHIGAN. THERE IS A LOW JUST EAST OF HUDSON BAY WITH A COLD
FRONT/WARM FRONT THAT LEADS INTO ANOTHER SFC LOW IN CENTRAL MONTANA.
THE MONTANA LOW THEN HAS A LEE TROUGH THAT WILL PROBABLY DEVELOP
INTO A COLD FRONT. THERE IS A SLUG OF MOISTURE IN THE LOW LEVELS
THAT IS EVIDENT OVER S LAKE MICHIGAN, AND IS MOVING NORTH. THE
MODELS SHOW THIS AREA OF MOISTURE STRETCHING FROM IOWA TO
PENNSYLVANIA. THIS AREA IS EXPECTED CONTINUE NORTH DURING THE
EVENING SO THAT THE REGION WILL AGAIN FOG AND DRIZZLE OVERNIGHT. THE
DIFFERENCE OVERNIGHT, HOWEVER, WILL BE THAT THE TEMPERATURES WILL
REMAIN ABOVE FREEZING EVERYWHERE. THE NAM AND GFS BUFKIT SOUNDINGS
SHOW THAT THE MOISTURE WILL INCREASE FROM THE SFC AND GRADUALLY
INCREASE WITH HEIGHT WITH THE INVERSION. THIS WILL TRAP THE LOW
CLOUDS AND FOG OVER THE FORECAST AREA. WITH THE MOISTURE INCREASING
WITH HEIGHT, THE SW FLOW OVER THE FORECAST, AND THE MOISTURE
SATURATED BELOW -10C, DRIZZLE LOOKS LIKE IT WILL RESULT. SO HAVE
LEFT THE FORECAST AS IS, ALTHOUGH, STARTED THE DRIZZLE IN NW LOWER
AROUND 03Z AS THE MOISTURE SATURATES THERE FIRST AND WITH THE SW
WIND THE HIGH TERRAIN IN NW AND NC LOWER WILL PROBABLY BE THE FIRST
PLACES THAT THE DRIZZLE STARTS. TEMPERATURES WILL INITIALLY FALL OFF
EARLY, AND THEN AS THE CLOUDS ROLL IN, WILL STABILIZE FOR THE REST
OF THE NIGHT.
JSL
&&
.LONG TERM.../ISSUED AT 327 PM/...THURSDAY AND BEYOND
THURSDAY...WELL ADVERTISED FORECAST EVOLUTION CONTINUES...SHORT WAVE
ENERGY LIFTING NORTHEAST THROUGH THE PLAINS WILL DRIVE A SURFACE LOW
FROM THE DAKOTA NORTHEAST TO THE NORTH OF LAKE SUPERIOR BY FRIDAY
MORNING. STRONG SOUTHERLY FLOW AHEAD OF THIS SURFACE LOW WILL PULL
MOISTURE NORTHWARD INTO THE UPPER GREAT LAKES REGION...GOES DERIVED
PRECIPITABLE WATER ANALYSIS THIS AFTERNOON SHOWS A TONGUE OF HALF-
INCH PLUS VALUES FROM THE LOWER GREAT LAKES SOUTHWEST ACROSS THE
MIDDLE/LOWER MISSISSIPPI VALLEY. THIS SURGE OF MOISTURE SPREADS
ACROSS NORTHERN MICHIGAN (FORECAST PRECIPITABLE WATER VALUES AT OR
ABOVE 0.80 INCH WOULD BE IN THE TOP ONE PERCENT OF ALL FEBRUARY
SOUNDINGS RECORDED AT APX...SO A MOIST AIR MASS INDEED) AND
INTERACTING WITH PERSISTENT ISENTROPIC ASCENT TO SQUEEZE OUT SOME
DRIZZLE AND/OR VERY LIGHT RAIN (NEAR SURFACE BASED SATURATED LAYER
FORECAST TO REACH ABOVE 800MB BUT AT TEMPERATURES ABOVE 0C). DEW
POINTS CLIMBING THROUGH THE 30S AND INTO THE 40S OVER A COLD SNOW-
COVERED SURFACE EXPECTED TO LEAD TO WIDESPREAD ADVECTION FOG AS WELL
AS SUBSTANTIAL SNOW MELT. FOG MAY BE LOCALLY THICK IN SPOTS
ESPECIALLY IN THE HIGHER TERRAIN OF NORTHERN LOWER WHERE LOW STRATUS
CLOUDS CLIP THE HILLTOPS. TEMPERATURES EXPECTED TO CLIMB THROUGH
THE 40S THURSDAY THROUGH THURSDAY NIGHT...WHICH WILL THREATEN RECORD
HIGHS (WHICH FOR THURSDAY ARE 42/ANJ (1994)...48/TVC (1981)...
55/GLR (1981)...57/APN (1981)...52/HTL (1994)). AS SURFACE LOW
PASSES LAKE SUPERIOR THURSDAY NIGHT...A COLD FRONT WILL SWEEP ACROSS
MICHIGAN AND SHOULD BE THROUGH THE FORECAST AREA BY DAYBREAK
FRIDAY.
FRIDAY...AS SURFACE LOW PULLS AWAY TO THE NORTH...DEEP LAYER
CYCLONIC FLOW ENVELOPS THE REGION AS COLD AIR ADVECTS BACK IN ON
GUSTY WEST TO NORTHWEST WINDS. MAY EVENTUALLY NEED TO CONSIDER A
WIND ADVISORY FOR FRIDAY WITH SUSTAINED 20-30+ MPH WINDS LIKELY WITH
GUSTS OVER 45 MPH. COLD FRONT PASSAGE WILL SCOUR OUT LOW
CLOUDS/DRIZZLE...WITH COLD ADVECTION SETTING UP THE POTENTIAL FOR
LAKE EFFECT SNOW SHOWERS LATER IN THE DAY INTO FRIDAY NIGHT. THIS
IS ESPECIALLY TRUE ACROSS EASTERN UPPER WHERE 850MB TEMPERATURES
WILL BE COLDEST (AROUND -16C) ALONG WITH SOME SYNOPTIC MOISTURE
WRAPPING AROUND DEPARTING LOW. INVERSION HEIGHTS ACROSS LAKE
SUPERIOR MAY JUMP ABOVE 800MB...SO SEVERAL INCHES OF SNOW APPEAR TO
BE IN THE OFFING FOR CHIPPEWA COUNTY.
EXTENDED FORECAST (SATURDAY THROUGH WEDNESDAY)...LARGE SCALE PATTERN
BY THIS WEEKEND WILL CONTINUE TO FEATURE A LONG WAVE TROUGH ACROSS
WESTERN NORTH AMERICA...BUT WITH A WELL DEFINED SPLIT FLOW WITH THE
GREAT LAKES LYING ALONG THE SOUTHERN PERIPHERY OF THE NORTHERN
BRANCH OF THIS SPLIT FLOW. ENERGY IN THE SOUTHERN BRANCH WILL DIG
INTO THE DESERT SOUTHWEST BY SUNDAY...AND EVENTUALLY GET KICKED
NORTHEAST BY ANOTHER ROUND OF HEIGHT FALLS CURRENTLY LIFTING AWAY
FROM JAPAN AND HEADING NORTHEAST TOWARD THE DATELINE. THIS SOUTHERN
BRANCH WAVE WILL BE THE MAIN PROBLEM CHILD FOR THE EXTENDED
PERIODS...AS IT GETS KICKED NORTHEAST ACROSS THE PLAINS AND TOWARD
THE GREAT LAKES/OHIO VALLEY IN THE MONDAY/TUESDAY TIME FRAME. BUT
THERE ARE STILL SIGNIFICANT UNCERTAINTIES IN SYSTEM EVOLUTION...
DETAILS ON THAT BELOW.
FORECAST SPECIFICS: WEST-NORTHWEST FLOW OFF LAKES SUPERIOR/MICHIGAN
AND 850MB TEMPERATURES BELOW -12C (LEANING TOWARD A COLDER SOLUTION
PUT FORTH BY THE GFS/GFS ENSEMBLE MEAN/GGEM) WILL LEAD TO SOME LAKE
INDUCED SNOW SHOWERS SATURDAY...FOLLOWED BY MORE WIDESPREAD SNOW
SATURDAY NIGHT ASSOCIATED WITH A QUICK MOVING NORTHERN BRANCH SHORT
WAVE TROUGH. GUIDANCE HAS BEEN PRETTY CONSISTENT WITH THIS IDEA SO
WILL NUDGE PRECIP PROBABILITIES UP A NOTCH. BUT FROM SUNDAY AND
BEYOND BIG DIFFERENCES IN HANDLING NORTHERN BRANCH FLOW BETWEEN THE
GGEM/ECMWF (AND RELATED ENSEMBLES) AND GFS/GFS ENSEMBLES RESULTING
IN BIG TEMPERATURE DIFFERENCES FOR SUNDAY...AND HANDLING OF SOUTHERN
BRANCH ENERGY FOR THE FIRST PART OF NEXT WEEK (BASED ON 16/00Z
OPERATIONAL RUNS AVAILABLE AS OF THIS WRITING WEDNESDAY MORNING).
GGEM/ECMWF IN THE MORE AMPLIFIED CAMP WITH NORTHERN BRANCH WAVE
COMING THROUGH SATURDAY NIGHT...AND ARE THUS MORE AGGRESSIVE IN
PULING A REINFORCING SHOT OF COLD AIR INTO THE GREAT LAKES (850MB
TEMPERATURES IN THE -15C TO -20C RANGE). BOTH GGEM/ECMWF HAVE BEEN
TRENDING MORE AMPLIFIED...AND HAVE SUPPORT FROM RESPECTIVE
ENSEMBLES. THE GFS MEANWHILE IS MUCH FLATTER WITH THE NORTHERN
BRANCH WAVE...SUPPOSE ONE COULD SAY IT IS SOMEWHAT STRONGER WITH THE
WAVE WITH A TREND TOWARD LOWER HEIGHTS ACROSS MICHIGAN...AND PRETTY
MUCH ALL OF ITS ENSEMBLE MEMBERS ARE IN LINE. CURRENT PREFERENCE IS
FOR THE COLDER NON-GFS SOLUTIONS...AT LEAST WILL TREND THE FORECAST
IN THAT DIRECTION BUT WON'T JAM ON THE ACCELERATOR JUST YET.
THERE'S STILL ROOM FOR THE MORE AMPLIFIED NORTHERN STREAM WAVE TO
END UP BEING MORE MUTED...THAT BEING SAID DO PREFER THE GGEM/ECMWF
IDEA OF A SLOWER EJECTION OF THE SOUTHERN BRANCH ENERGY INTO THE
NATION'S MIDSECTION (WITH SUPPORT FROM GFS ENSEMBLE MEAN). A COLDER
IDEA WILL NECESSITATE ADDING LAKE EFFECT SNOW SHOWERS TO SUNDAY'S
FORECAST FOR THE NORTHWEST FLOW SNOW BELTS...AND WILL TREND FORECAST
HIGHS DOWN SEVERAL DEGREES. LOTS OF POSSIBILITIES STILL ON THE
TABLE FOR EARLY WEEK SYSTEM...AND WHILE PREFER THE SLOWER EJECTION
OF THE SOUTHERN BRANCH SHORT WAVE TROUGH NOT GOING TO SHUT THE DOOR
ON ANY PORTION OF THE FORECAST TRACK "ENVELOPE". OBVIOUSLY A MORE
SUPPRESSED SOLUTION (E.G. ECMWF) WOULD RESULT IN AN ALL SNOW EVENT
BUT ALSO LESS QPF...WHILE PROGRESSIVELY FARTHER NORTH TRACKS
(GFS/GGEM) WOULD BRING MORE PRECIP AND ALSO INTRODUCE PRECIP TYPE
ISSUES. CONTINUITY IS PROBABLY THE PRUDENT WAY TO GO HERE...WHICH
KEEPS POPS SOUTH OF THE BRIDGE AND P-TYPE ALL SNOW FOR NOW. ASIDE
FROM SOME LAKE FLURRIES IN EASTERLY FLOW OFF LAKE HURON...WILL DELAY
SNOW CHANCES ACROSS NORTHERN LOWER BY ONE PERIOD (STARTING MONDAY
NIGHT INSTEAD OF MONDAY) TO ACCOUNT FOR SLOWER PREFERENCE. WILL
CONTINUE TO HIT SYSTEM POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.
NEW WEDNESDAY FORECAST WILL START OUT DRY IN THE WAKE OF THE EARLY
WEEK SYSTEM.
JPB
&&
.MARINE.../ISSUED AT 327 PM/
SOUTHERLY WINDS RAMP AGAIN THURSDAY AS DEEPENING LOW PRESSURE
HEADS NORTHEAST FROM THE DAKOTAS INTO NORTHWEST ONTARIO...AND
GRADIENT TIGHTENS UP ACROSS NORTHERN MICHIGAN. STRONG OVER WATER
STABILITY WILL LIMIT GUSTS BUT ADDITIONAL SMALL CRAFT ADVISORIES
WILL BE NECESSARY. ONCE THE COLD FRONT PASSES LAKE MICHIGAN LATE
THURSDAY NIGHT...WINDS BECOME MORE WESTERLY AND WITH INCREASED
MIXING AND COLD ADVECTION/ISENTROPIC DOWNSLOPE AIDING MOMENTUM
TRANSFER GALE FORCE WINDS ARE EXPECTED TO DEVELOP FRIDAY
MORNING...WITH STORM FORCE GUSTS POSSIBLE. A GALE WATCH WILL BE
ISSUED FOR THE NORTHWEST LOWER NEARSHORE ZONES FOR FRIDAY.
JPB
&&
.AVIATION.../ISSUED AT 1236 PM/...VALID FOR 18Z TAFS
SKIES ARE BEGINNING TO CLEAR AS THE DRY AIR IS MIXING OUT THE LOW
LEVEL MOISTURE. TVC IS ALREADY CLEARING, PLN IS BEGINNING TO MIX,
AND APN WILL BE ABOUT ANOTHER HOUR OR SO. HOWEVER, THIS WILL ONLY
BE TEMPORARY AS THE MOISTURE IS EXPECTED TO BEGIN TO CONDENSE INTO
LOW CLOUDS AND FOG OVERNIGHT AGAIN. THE ONLY DIFFERENCE FROM LAST
NIGHT WILL BE THAT THE TEMPERATURES WILL BE ABOVE FREEZING TONIGHT
SO THAT THERE WON'T BE ANY FZDZ. THEN AROUND 15Z WE SHOULD SEE THE
CIGS AND VSBY RAPIDLY IMPROVE JUST LIKE THIS AFTERNOON.
JSL
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR LMZ323-
342-344>346.
&&Hazardous weather outlook, Feb 16, 3:30 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 330 PM EST WED FEB 16 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 171200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 330 PM EST WED FEB 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WARMER AND MORE HUMID WEATHER THURSDAY AND THURSDAY NIGHT WILL HAVE SEVERAL IMPACTS ON THE AREA. THIS INCLUDES THE POTENTIAL FOR ICE JAMS ON AREA RIVERS...AND SOME DENSE FOG ESPECIALLY IN THE HIGHER TERRAIN OF NORTHERN LOWER MICHIGAN. PASSAGE OF A SHARP COLD FRONT WILL BRING TEMPERATURES DOWN BELOW FREEZING QUICKLY ON FRIDAY ON BLUSTERY WESTERLY WINDS. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE...ESPECIALLY FRIDAY AFTERNOON AND EVENING. A STORM SYSTEM IS FORECAST TO SPIN UP OUT OF THE SOUTHWESTERN U.S. EARLY NEXT WEEK...AND MAY TRACK CLOSE ENOUGH TO THE GREAT LAKES TO IMPACT NORTHERN MICHIGAN IN THE MONDAY EVENING INTO TUESDAY TIME FRAME. AT THIS TIME...THERE IS A LOT OF UNCERTAINTY REGARDING SYSTEM EVOLUTION AND RESULTANT PRECIPITATION TYPES (RAIN VERSUS SNOW) AND AMOUNTS ACROSS THE AREA. CONTINUE TO MONITOR THIS OUTLOOK AND FORECAST DISCUSSIONS FOR LATER DETAILS ON THE POTENTIAL STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. JPB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.